MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 32041-22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Fever (1858); Hematoma (1884); Pain (1994); Stenosis (2263); Blood Loss (2597)
Date of Event 07/08/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title circumferential balloon-based radiofrequency ablation for ultralong and extensive flat esophageal squamous neoplasia source volume 80, no.6 : 2014 gastrointestinal endoscopy 1185.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Adults with diagnosis of high-grade dysplasia (3) and mucosal squamous cell carcinomas (7) underwent circumferential ablations.Four of the 7 patients had a history of head and neck cancers, and 4 had a history of cirrhosis.All patients had lesions that occupied more than half of the circumference of the esophagus, and 3 patients had circumferential extension.Patients underwent primary ablations circumferentially using the halo360 system (concomitant products energy generator, and a sizing balloon).All patients underwent circumferential rfa with a double-ablation regimen (12 j/cm2¿ clean ¿ 12 j/cm2).After endoscopic ablation, patients were provided with esomeprazole 40 mg/day and sucralfate suspension 5 ml (200 mg/ml) 4 times daily for 1 month.Acetaminophen and an oral narcotic were prescribed as needed.Patients logged postablation symptoms to record chest pain, throat pain, odynophagia and dysphagia.Patients received follow-up endoscopy with image enhancing modalities, including lugol staining and narrow-band imaging.This was performed 1, 3, and 6 months after the procedure and every 6 months thereafter.If residual squamous intraepithelial neoplasms were detected during follow-up endoscopy, focal ablation with the halo90 system (12 j/cm2, 2 applications) or argon plasma coagulation with competitor product.After primary circumferential rfa, 4 patients had residual squamous neoplasias.After additional therapy with focal rfa or apc, 6 of the 7 achieved a complete response at 6 months.One patient was not a candidate for additional ablation because of repeat variceal bleeding and poor results during the follow-up period.One patient who had cirrhosis, an intramural hematoma developed during the procedure.However, this resolved spontaneously without the need for further treatment.Two patients had fever after the procedure and were successfully treated with antibiotics.Chest and throat pain were the most frequent post-rfa symptoms.These developed in all patients and improved 7 days after the procedure.Esophageal strictures/stenosis developed in 2 of the 7 patients and required treatment with balloon dilation for 2 and 8 sessions, respectively.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key7810627
Report Number3004904811-2018-00016
Device Sequence Number11026117
Product Code GEI
UDI-Device Identifier10884521189317
UDI-Public10884521189317
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32041-22
Device Catalogue Number32041-22
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR